Mirena IUD with heavy bleeding and cramps


Q: I had a Mirena IUD inserted about 8 months ago. Up until around a month ago, it was working well for me. My menstrual cycle bleeding decreased, and looked more like spotting. Around a month ago, I was getting terrible cramps, and started bleeding heavily (more than I ever have while using Mirena). Since then, I have been having spotting almost daily, which is unusual. My cramps continue to go on and off. I am concerned that the IUD may have imbedded in my uterine wall, although I still can feel the strings. Are these symptoms worth concern and being checked out, or are they normal?

Symptoms:  Cramps and bleeding

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon